Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Jacksonville, FL

January 21, 2014Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 21, 2014, 4:13 PM EST for Duval County, Florida. It was in force for 47 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2014, 4:13 PM EST (21:13 UTC)
Expired
Jan 21, 2014, 5:00 PM EST
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 23 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 4:15 PM ESTHAIL 0.251 Nw Normandy, FLSPOTTER REPORTED PEA-SIZED HAIL AT THE INTERSECTION OF INTERSTATE 10 AND 295.
Jan 21, 4:20 PM ESTHAIL 0.251 N Normandy, FLPEA SIZED HAIL
Jan 21, 4:20 PM ESTHAIL 0.252 N Normandy, FLNWS EMPLOYEE REPORTED PEA-SIZED HAIL AT THE INTERSECTION OF COMMONWEALTH AVENUE AND INTERSTATE 295.
Jan 21, 4:30 PM ESTHAIL 1Arlington, FLQUARTER SIZED HAIL NEAR CORNER OF ATLANTIC BLVD AND UNIVERSITY BLVD. WIND GUSTS TO 50 MPH WITH TREE BRANCHES DOWN.
Jan 21, 4:35 PM ESTHAIL 0.53 Ese Arlington, FLPUBLIC REPORTED DIME-SIZED HAIL IN THE REGENCY AREA.
Jan 21, 4:40 PM ESTHAIL 0.5Downtown Jacksonville, FLDIME SIZED HAIL
Jan 21, 4:40 PM ESTHAIL 1Nnw Unf, FLLOCAL MEDIA BROADCASTER REPORTED ONE-INCH SIZE HAIL ON CENTRAL PARKWAY.
Jan 21, 4:50 PM ESTHAIL 1.5Jacksonville Beach, FL1.5 INCH DIAMETER HAIL OBSERVED BY PUBLIC. LOCATED ON THE CORNER OF PENMAN RD AND BEACH BLVD. TIME ESTIMATED BY RADAR.
Jan 21, 4:51 PM ESTHAIL 0.883 W Jacksonville Beach, FLFORMER NWS EMPLOYEE REPORTED NICKLE-SIZE HAIL IN THE ISLE OF PALMS AREA OF JAX BEACH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS52 KJAX 212113
SVRJAX
FLC031-212200-
/O.NEW.KJAX.SV.W.0008.140121T2113Z-140121T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EST TUE JAN 21 2014

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 500 PM EST

* AT 413 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CISCO GARDENS...
  MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CISCO
  GARDENS...NORMANDY...ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN
  JACKSONVILLE...ARLINGTON...BAYMEADOWS...CRAIG FIELD...FORT
  CAROLINE...UNF...SAN PABLO...MAYPORT...NEPTUNE BEACH AND
  JACKSONVILLE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3025 8137 3025 8144 3019 8144 3027 8194
      3038 8194 3040 8190 3044 8140 3041 8140
      3040 8139
TIME...MOT...LOC 2113Z 275DEG 34KT 3033 8183

$$

NELSON
3 follow-up statements
254 
WWUS52 KJAX 212130
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EST TUE JAN 21 2014

FLC031-212200-
/O.CON.KJAX.SV.W.0008.000000T0000Z-140121T2200Z/
DUVAL FL-
430 PM EST TUE JAN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR CENTRAL DUVAL COUNTY...

AT 430 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ORTEGA...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARLINGTON...BAYMEADOWS...CRAIG FIELD...FORT CAROLINE...UNF...SAN
PABLO...MAYPORT...NEPTUNE BEACH AND JACKSONVILLE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3025 8137 3025 8144 3019 8144 3027 8194
      3038 8194 3040 8190 3044 8140 3041 8140
      3040 8139
TIME...MOT...LOC 2130Z 275DEG 34KT 3027 8165

$$

NELSON
247 
WWUS52 KJAX 212137
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EST TUE JAN 21 2014

FLC031-212200-
/O.CON.KJAX.SV.W.0008.000000T0000Z-140121T2200Z/
DUVAL FL-
437 PM EST TUE JAN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR EASTERN DUVAL COUNTY...

AT 437 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
BAYMEADOWS...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAYMEADOWS...CRAIG FIELD...FORT CAROLINE...UNF...SAN PABLO...
MAYPORT...NEPTUNE BEACH AND JACKSONVILLE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3025 8137 3025 8144 3019 8144 3022 8163
      3042 8161 3044 8140 3041 8140 3040 8139
TIME...MOT...LOC 2137Z 275DEG 34KT 3022 8158

$$

NELSON
694 
WWUS52 KJAX 212158
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EST TUE JAN 21 2014

FLC031-212207-
/O.EXP.KJAX.SV.W.0008.000000T0000Z-140121T2200Z/
DUVAL FL-
458 PM EST TUE JAN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUVAL COUNTY WILL
EXPIRE AT 500 PM EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3025 8137 3025 8144 3019 8144 3022 8163
      3042 8161 3044 8140 3041 8140 3040 8139
TIME...MOT...LOC 2157Z 275DEG 34KT 3017 8137

$$

NELSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 2:36 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 21, 2:36 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EST TUE JAN 21 2014

...FREEZING TEMPERATURES EACH NIGHT INTO THE WEEKEND...

...WIND CHILLS IN THE TEENS TO MID 20S EARLY WEDNESDAY MORNING...

.SHORT TERM...
COLD FRONT HAS REACHED OUR WRN BOUNDARY AND OVER THE NEXT SEVERAL
HOURS...THE DEWPOINTS WILL DROP RAPIDLY AS DRIER AIR POURS IN
BEHIND THE FRONT. THERE CONTINUES TO BE A COUPLE LINES OF PRE-
FRONTAL SHOWERS MOVING SEWD OVER THE REGION. THE FRONT WILL CROSS
THE AREA THIS AFTN INTO THE EVENING. BREEZY NW WINDS WILL USHER IN
MUCH COOLER AIR AND TEMPS WILL FALL BELOW FREEZING ACROSS THE
FORECAST AREA AFTER MIDNIGHT. LOWS WILL MAINLY BE IN THE UPPER 20S
TO LOW 30S...WITH WIND CHILLS IN THE UPPER TEENS TO MID 20S EARLY
WED MORNING. HAVE ADDED A WIND CHILL ADV TO THE SUITE OF
HEADLINES.

.LONG TERM...

WED...COLD HIGH PRESSURE BEGINS TO BUILD IN FROM THE GULF COAST
PROVIDING A COLD AND DRY NW FLOW. WITH COLD AIR ADVECTION IN
PLACE...HIGH TEMPS WILL STRUGGLE TO GET OUT OF THE 40S IN SE GA AND
TO GET TO 50 ACROSS NE FL. BREEZY WINDS IN THE MORNING WILL GIVE WAY
TO LIGHTER WINDS BY LATE AFTERNOON AS THE HIGH BEGINS TO MOVE IN.

WED NIGHT...HIGH PRESSURE BUILDS IN OVER THE FL PENINSULA AND
WITH MOSTLY CLEAR SKIES AND NEAR CALM WINDS...STAGE SET FOR
A HARD FREEZE ACROSS MUCH OF THE INLAND AREAS WITH MIN TEMPS
IN THE MID/UPPER 20S. HAVE POSTED A HARD FREEZE WATCH FOR ALL
OF SE GA AND FOR MUCH OF INLAND NE FL...EXCLUDING ST JOHNS AND
FLAGLER COUNTIES. HAVE GONE WITH A FREEZE WATCH THERE. MAIN
ISSUE IS THAT WE'LL HAVE AT LEAST 9 HOURS OF SUB-FREEZING
TEMPS ACROSS MUCH OF THE AREA.
OF THE INLAND

THU...THE RIDGE WILL WEAKEN OVER FL AS A REINFORCING AND DRY COLD
FRONT APPROACHES FROM THE NORTH. TEMPS WILL RISE INTO THE MID 50S
OVER SE GA TO NEAR 60 OVER NE FL UNDER WNW FLOW.

THU NIGHT...THE FRONT WILL PUSH SOUTH OF THE AREA WITH ANOTHER
SHOT OF COLD AND DRY AIR. MIN TEMPS WILL COOL INTO THE MID TO
UPPER 20S OVER INLAND SE GA TO THE UPPER 20S TO NEAR 30 ACROSS
NE FL. A HARD FREEZE IS POSSIBLE ACROSS INLAND SE GA WITH
FREEZE ACROSS INLAND NE FL. WIND CHILL ADVISORY IS ALSO POSSIBLE
ACROSS NE FL AS WIND CHILLS DROP INTO THE LOWER TO MID 20S
WITH NORTH WINDS NEAR 10 MPH.

FRI...TEMPS WILL STRUGGLE TO BREAK 50 OVER SE GA WITH BREEZY
NNE WINDS DEVELOPING ALONG THE COAST AS HIGH PRESSURE BUILDS
WNW OF THE REGION. HIGHS WILL RISE INTO THE MID 50S OVER
INLAND NE FL AS ONSHORE FLOW BRINGS SOME PASSING CLOUDS AND
A LOW 20% CHANCE OF COASTAL SHOWERS OFFSHORE. FRI NIGHT TEMPS
WILL COOL TO NEAR 30 OVER SE GA TO NEAR FREEZING OVER INLAND NE FL...
WITH UPPER 30S ALONG THE ATLANTIC COAST. TEMPS BEGIN TO MODERATE
INTO THE WEEKEND AS THE RIDGE BUILDS SOUTHWARD OVER THE GULF OF
MEXICO.

SAT-TUE...

HIGH PRESSURE WILL DOMINATE SOUTH OF THE REGION WHILE DRY TROUGHS
CONTINUE TO PUSH DOWNSTREAM OF THE EASTERN SEABOARD. THIS REGIME
WILL CONTINUE PREVAILING DRY CONDITIONS AND COOL TEMPS UNDER
WESTERLY FLOW. HIGH TEMPS WILL REBOUND INTO THE UPPER 50S/LOW 60S
THIS WEEKEND INTO EARLY NEXT WEEK...WITH LOW TEMPS IN THE UPPER 30S
TO MID 40S.

&&

.AVIATION...
VFR PREVAILS. WEST WINDS WILL REMAIN 15-20 KTS WITH GUSTS 25-30
KTS...THEN DECREASE TO 10-15 KTS DURING THE EVENING.

&&

.MARINE...STRONG COLD FRONT WILL SWEEP ACROSS THE WATERS TONIGHT.
STRONG COLD AIR ADVECTION WILL PRODUCE FREQUENT GALE FORCE GUSTS
OFFSHORE AND WILL CONTINUE THE GALE WARNING OFFSHORE BEGINNING
TONIGHT AND INTO EARLY WED AM. WILL HAVE A SMALL CRAFT ADVISORY NEAR
SHORE. THE GRADIENT WILL WEAKEN WEDNESDAY AFTERNOON AND EXPECTING
WIND SPEEDS TO DECREASE BELOW SCA BY LATE AFTERNOON AND LIGHTER
WINDS WEDNESDAY NIGHT. ANOTHER COLD FRONT WILL CROSS THE WATERS ON
THURSDAY...WITH STRONG HIGH PRESSURE BUILDING TO THE NORTHWEST. THIS
WILL RESULT IN A PERIOD OF ELEVATED WINDS AND SEAS WITH SMALL CRAFT
ADVISORY CONDITIONS POSSIBLE FOR ESPECIALLY FOR THE OFFSHORE WATERS
THU NIGHT INTO FRIDAY.

RIP CURRENTS: LOW RISK EXPECTED THRU WEDNESDAY.

&&

.FIRE WEATHER...
DRY AIR WILL SETTLE OVER THE AREA WED-SAT WITH MIN RH'S IN THE
MID 20S FOR NE FL AND UPPER TEENS INLAND SE GA. THE DRIEST DAYS
ARE EXPECTED TO BE WED/THURS...THEN ONSHORE WILL INCREASE MOISTURE
NEAR THE COAST ON FRI. WINDS ARE GENERALLY EXPECTED TO BE LESS
THAN 15 MPH...BUT FUEL MOISTURE IS CURRENTLY ELEVATED FOR OUR
REGION AND DO NOT ANTICIPATE RED FLAG HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  28  48  26  53 /   0   0   0   0
SSI  32  46  32  53 /   0   0   0   0
JAX  29  48  27  57 /   0   0   0   0
SGJ  31  47  31  56 /  10   0   0   0
GNV  29  50  27  59 /  10   0   0   0
OCF  31  51  28  60 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     HARD FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     MORNING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR FLAGLER-ST JOHNS.

     FREEZE WARNING FROM 2 AM TO 10 AM EST WEDNESDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     WIND CHILL ADVISORY FROM 2 AM TO 10 AM EST WEDNESDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     HARD FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     MORNING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
     COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EST WEDNESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     GALE WARNING FROM 7 PM THIS EVENING TO 2 AM EST WEDNESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM EST WEDNESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/PETERSON/GUILLET
Hazardous weather outlook, Jan 21, 2:50 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EST TUE JAN 21 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-222000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
250 PM EST TUE JAN 21 2014

...LAKE WIND ADVISORY THIS AFTERNOON...

...SMALL CRAFT ADVISORY THROUGH EARLY WEDNESDAY...

...GALE WARNING OUTER WATERS TONIGHT...

...FREEZE WARNING NORTHEAST FLORIDA TONIGHT...

...WIND CHILL ADVISORY NORTHEAST FLORIDA EARLY WEDNESDAY...

...HARD FREEZE WATCH WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE SOUTH OF THE REGION THIS EVENING. WIND
SPEEDS WILL REMAIN ELEVATED INTO WEDNESDAY MORNING. THEREFORE
LAKE WIND ADVISORY IN EFFECT FOR THE REST OF THE AFTERNOON. A
SMALL CRAFT ADVISORY AND GALE WARNING ARE IN EFFECT OVER THE
WATERS.

COLD ADVECTION WILL LEAD TO FREEZING TEMPERATURES ACROSS THE
FORECAST AREA TONIGHT.

COLD TEMPERATURES COMBINED WITH BRISK WINDS HAVE PROMPTED A WIND
CHILL ADVISORY FOR NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO WEDNESDAY
MORNING. A FREEZE WILL BE POSSIBLE WEDNESDAY NIGHT...THURSDAY
NIGHT AND FRIDAY NIGHT.

SUB-FREEZING TEMPERATURES ARE FORECAST TO FALL INTO THE MID 20S
AWAY FROM THE COAST ON WEDNESDAY NIGHT AND EARLY THURSDAY MORNING.
A HARD FREEZE WATCH HAS BEEN ISSUED FOR SOUTHEAST GEORGIA AND MOST
OF NORTHEAST FLORIDA...AND A FREEZE WATCH FOR ST. JOHNS AND
FLAGLER COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jan 21, 3:32 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EST TUE JAN 21 2014

FLZ024-025-212115-
DUVAL-NASSAU-
332 PM EST TUE JAN 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND SOUTHERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EST...

AT 332 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF CALLAHAN...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
RATLIFF...CALLAHAN...JACKSONVILLE INTERNATIONAL AIRPORT...OCEANWAY...
YULEE...TALBOT ISLAND...FERNANDINA BEACH AND AMELIA CITY THROUGH 415
PM EST. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3045 8193 3059 8193 3071 8142 3056 8144
      3052 8142 3051 8144 3049 8141 3047 8141
TIME...MOT...LOC 2032Z 268DEG 34KT 3053 8180

NELSON
Special weather statement, Jan 21, 3:38 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EST TUE JAN 21 2014

GAZ166-212115-
COASTAL CAMDEN-
338 PM EST TUE JAN 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 415 PM EST...

AT 338 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF KINGS BAY BASE...
MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND KINGS BAY BASE...CUMBERLAND ISLAND AND DUNGENESS THROUGH
415 PM EST. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3080 8145 3072 8145 3072 8157 3081 8162
      3087 8141 3084 8142
TIME...MOT...LOC 2038Z 255DEG 42KT 3075 8148

NELSON
Special weather statement, Jan 21, 3:52 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EST TUE JAN 21 2014

FLZ023>025-GAZ164-212130-
BAKER-CHARLTON-DUVAL-NASSAU-
352 PM EST TUE JAN 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BAKER...SOUTHERN CHARLTON...CENTRAL DUVAL AND SOUTHWESTERN NASSAU
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EST...

AT 352 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF MACCLENNY...MOVING
EAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MACCLENNY...GLEN SAINT MARY...BALDWIN...BRYCEVILLE...
WHITEHOUSE AIR FIELD...NORMANDY...CISCO GARDENS...SAN MARCO...
RIVERSIDE AND ORTEGA THROUGH 430 PM EST. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3024 8219 3043 8221 3046 8142 3032 8138
      3030 8138 3029 8139
TIME...MOT...LOC 2052Z 265DEG 49KT 3036 8199

NELSON
Special weather statement, Jan 21, 3:54 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EST TUE JAN 21 2014

FLZ022-023-030-031-212130-
BAKER-BRADFORD-COLUMBIA-UNION-
354 PM EST TUE JAN 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
BRADFORD...SOUTHERN BAKER...SOUTHERN COLUMBIA AND NORTHERN UNION
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EST...

AT 355 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF LULU...MOVING EAST
AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PALESTINE COMMUNITY...WATERTOWN...OLUSTEE...LULU...LAKE CITY...
JOHNSTOWN...RAIFORD...ELLERBEE AND LAWTEY THROUGH 430 PM EST. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3024 8205 3003 8205 3004 8265 3021 8267
TIME...MOT...LOC 2055Z 267DEG 38KT 3014 8242

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:44 AM ESTFreeze WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more31 hr
Jan 21, 2:44 AM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Jan 21, 2:45 AM ESTGale WarningJAX26 hr
Jan 21, 2:45 AM ESTSmall Craft AdvisoryJAX37 hr
Jan 21, 2:39 PM ESTWind Chill AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more19 hr
Jan 21, 2:49 PM ESTFreeze WatchJAXFlagler24 hr
Jan 21, 2:49 PM ESTHard Freeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr
Jan 21, 3:32 PM ESTSpecial Weather StatementJAXNassau43 min
Jan 21, 3:39 PM ESTSpecial Marine WarningJAX96 min
Jan 21, 3:52 PM ESTSpecial Weather StatementJAXDuval38 min
Jan 21, 3:54 PM ESTSpecial Weather StatementJAXUnion36 min
Jan 21, 3:59 PM ESTSpecial Marine WarningJAX2 hr
Jan 21, 4:29 PM ESTSpecial Weather StatementJAXDuval46 min
Jan 21, 4:50 PM ESTSpecial Marine WarningJAX85 min
Jan 21, 5:10 PM ESTSpecial Weather StatementJAXClay50 min
Jan 21, 5:14 PM ESTSpecial Marine WarningJAX2 hr
Jan 21, 5:52 PM ESTSpecial Marine WarningJAX113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.